Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 14, 2021, 4:44 PM CDT for Bastrop County, Travis County, Williamson County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 14, 2021, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 30 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
675
WWUS84 KEWX 142144
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Wed Jul 14 2021
TXZ173-191>194-208-142230-
Caldwell TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
444 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHWESTERN
CALDWELL...EAST CENTRAL HAYS...TRAVIS...CENTRAL BASTROP AND
NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elgin and others near Cedar Creek, moving northwest at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kyle,
Taylor, Buda, Elgin, Bastrop, Granger, Tanglewood Forest, Serenada,
Anderson Mill, Austin Bergstrom Int Airport, Windemere, Hutto, Manor,
West Lake Hills and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3047 9716 3046 9715 3048 9710
3038 9704 2986 9750 3007 9800 3087 9762
TIME...MOT...LOC 2143Z 150DEG 28KT 3040 9744
$$
AATWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:06 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 2:06 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 206 PM CDT Wed Jul 14 2021 .SHORT TERM (Tonight through Thursday Night)... Weak upper flow is allowing convection to develop along the seabreeze again today. Isolated to scattered showers and thunderstorms are moving into our southeastern counties. The airmass is very moist with PW values 1.5 to 2.0 inches. Storms are very efficient rain producers and will drop 0.5 to 1.0 inch quickly. However, they are moving and we do not expect any excessive rain. These storms will continue through the rest of the afternoon and into the early evening. Loss of heating should bring an end to convection and then clouds will increase late tonight leading to a warm night. The general pattern over Texas will not change significantly during this period. Look for isolated to scattered convection over the eastern half of the CWA again Thursday afternoon and early evening. Brief heavy downpours will be likely again, but good storm motion and scattered coverage will mean flooding is unlikely. Thursday night will be very much like tonight. Increasing clouds and warm temperatures are the forecast. && .LONG TERM (Friday through Wednesday)... Friday and through the weekend, conditions will be very familiar to most folks. Temperatures each day will be near to slightly below seasonal average values with lows in the 70s (a few spots could dip into the upper 60s) and highs in the upper 80s and 90s. A few daytime showers and storms will be possible primarily for the Coastal Plains, but could creep as far west as the I-35 corridor especially Friday. After a shortwave exits the Central Plains on Friday, the 500mb pattern will amplify this weekend as ridging builds and pushes north across the western CONUS and brings yet another heat wave to that part of the continent although this time centered slightly further east across the Big Sky Country. Locally, another weakness in the flow will develop and will have the potential to close off sometime during the first half of next week. We'll see rain chances increase first over northern portions of our area as early as Monday evening but more likely later Monday night into Tuesday. Elevated shower and thunderstorm chances will likely stick around through much of next week. Although the latest GFS backs off on the rain and cooler temps Wednesday, many GEFS ensemble members continue to suggest rain and the ECMWF also holds onto elevated QPF. We'll also see temperatures drop back down several degrees with highs mainly in the 80s by Wednesday. && .PREV DISCUSSION... /ISSUED 1239 PM CDT Wed Jul 14 2021/ AVIATION... MVFR ceiling has moved back over AUS, but should scatter back out shortly. Then all terminals will be VFR through the afternoon and evening. There will be isolated showers and thunderstorms this afternoon in the Austin and San Antonio areas. There are currently storms to the south and east of San Antonio and some of these could move over the airports during the next couple of hours. Any cells should not reduce the flying category. Timing in Austin is less certain. DRT will remain dry. MVFR/IFR ceilings will develop overnight at all terminals and last until late morning Thursday. & && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 91 76 92 75 / 10 10 - 10 0 Austin Bergstrom Intl Airport 73 91 76 92 74 / 10 20 - 20 0 New Braunfels Muni Airport 73 92 76 93 75 / 20 10 - 10 0 Burnet Muni Airport 72 90 74 91 73 / 10 - 0 - 0 Del Rio Intl Airport 75 96 77 98 76 / 10 - 0 0 - Georgetown Muni Airport 72 91 74 92 73 / 10 10 0 10 0 Hondo Muni Airport 72 91 75 92 73 / 10 - 0 - 0 San Marcos Muni Airport 72 92 75 93 74 / 20 10 - 20 0 La Grange - Fayette Regional 75 91 77 92 75 / 20 40 20 40 0 San Antonio Intl Airport 73 90 76 92 74 / 20 10 0 10 0 Stinson Muni Airport 75 91 78 93 76 / 20 10 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...KCW Decision Support...Platt
Hazardous weather outlook, Jul 14, 3:02 AM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 302 AM CDT Wed Jul 14 2021 TXZ171>173-183>194-202>209-217>225-228-151200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 302 AM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 14, 4:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Wed Jul 14 2021
TXZ173-191>194-208-142230-
Caldwell TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
444 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHWESTERN
CALDWELL...EAST CENTRAL HAYS...TRAVIS...CENTRAL BASTROP AND
NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elgin and others near Cedar Creek, moving northwest at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kyle,
Taylor, Buda, Elgin, Bastrop, Granger, Tanglewood Forest, Serenada,
Anderson Mill, Austin Bergstrom Int Airport, Windemere, Hutto, Manor,
West Lake Hills and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3047 9716 3046 9715 3048 9710
3038 9704 2986 9750 3007 9800 3087 9762
TIME...MOT...LOC 2143Z 150DEG 28KT 3040 9744
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:52 PM CDT | Special Weather Statement | EWX | Guadalupe | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.